Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 42, NWS Brownsville, TX

July 1, 2007Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 1, 2007, 7:46 PM CDT for Zapata County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2007, 7:46 PM CDT (00:46 UTC)
Expired
Jul 1, 2007, 9:45 PM CDT
In force
119 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Zapata County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2566 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 020049
FFWBRO
TXC505-020245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
746 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ZAPATA COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...ZAPATA...SAN YGNACIO...

* UNTIL 945 PM CDT

* AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

SLOW MOVING THUNDERSTORMS IN NORTHERN ZAPATA COUNTY HAVE PRODUCING 
RAINFALL ESTIMATES OF 2 TO 4 INCHES DURING THE LAST FEW HOURS. THESE 
STORMS ARE EXPECTED TO CONTINUE DURING THE NEXT COUPLE HOURS AND 
PRODUCE ANOTHER 1 TO 3 INCHES ACROSS THE WARNED AREA.  THIS AREA HAS 
ALREADY EXPERIENCED HEAVY RAINS DURING THE LAST SEVERAL DAYS...AND 
ADDITIONAL RAINFALL WILL ONLY MAKE CONDITIONS LESS FAVORABLE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2680 9927 2685 9928 2687 9933 2692 9933
      2694 9939 2701 9940 2703 9945 2707 9946
      2713 9943 2727 9946 2730 9937 2726 9933
      2726 9897 2679 9896

$$

JS
1 follow-up statement
000 
WGUS74 KBRO 020128
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
826 PM CDT SUN JUL 1 2007

TXC505-020245-
ZAPATA TX-
826 PM CDT SUN JUL 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
ZAPATA COUNTY...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. THE HIGHEST RADAR ESTIMATED RAINFALL WAS IN THE NORTH CENTRAL 
PART OF THE COUNTY...WITH ESTIMATES OF 4 TO 5 INCHES OF RAINFALL IN 
THE LAST 4 HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZAPATA AND 
ESCOBA

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2680 9927 2685 9928 2687 9933 2692 9933
      2694 9939 2701 9940 2703 9945 2707 9946
      2713 9943 2727 9946 2730 9937 2726 9933
      2726 9897 2679 9896

$$

JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:40 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 1, 6:40 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
640 PM CDT SUN JUL 1 2007

.DISCUSSION...ISSUED AN UPDATED ZONE FORECAST A SHORT TIME AGO TO
ACCOUNT FOR BLOSSOMING SHOWERS AND THUNDERSTORMS WITH EMBEDDED
HEAVY RAINFALL OVER ZAPATA...STARR...AND JIM HOGG COUNTY...WITH
ADDITIONAL ACTIVITY JUST ACROSS THE RIO GRANDE RIVER OVER MEXICO
AND MOVING NORTH. WILL CONTINUE TO MONITOR FOR THE POTENTIAL FOR
FLASH FLOODING THIS EVENING AND EARLY TONIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  89  79  90 /  20  30  20  30
BROWNSVILLE          78  91  78  91 /  30  50  20  30
HARLINGEN            77  91  77  92 /  30  50  20  30
MCALLEN              76  93  77  93 /  50  50  20  30
RIO GRANDE CITY      76  93  76  94 /  60  40  30  30
SOUTH PADRE ISLAND   80  87  80  87 /  10  10  20  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...TOMASELLI/66
Hazardous weather outlook, Jul 1, 6:19 AM CDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
619 AM CDT SUN JUL 1 2007

TXZ248>257-021000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
619 AM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. A FEW STORMS
WILL PRODUCE BRIEF HEAVY RAINFALL RESULTING IN PONDING ON AREA ROADS
AND OVER LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
MIDDLE WEEK. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH
LOCALIZED FLOODING REMAINING POSSIBLE THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:14 PM CDTFlash Flood WarningBROStarr, Zapata2 hr
Jul 1, 7:14 PM CDTFlash Flood WarningBROStarr, Zapata2 hr
Jul 1, 8:22 PM CDTSevere Thunderstorm WarningBROStarr53 min
Jul 1, 8:40 PM CDTTornado WarningBROStarr50 min
Jul 1, 8:55 PM CDTFlash Flood WarningBROStarr, Zapata2 hr
Jul 1, 9:22 PM CDTSevere Thunderstorm WarningBROStarr53 min
Jul 1, 9:28 PM CDTFlash Flood WarningBROJim Hogg, Zapata2 hr
Jul 1, 10:57 PM CDTFlash Flood WarningBROStarr, Zapata3 hr
Jul 1, 11:22 PM CDTFlash Flood WarningBROJim Hogg113 min
Jul 2, 12:14 AM CDTFlash Flood WatchBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata25 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.